Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 91, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2003, 1:45 PM CDT for Jackson Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 1:45 PM CDT (18:45 UTC)
- Expired
- Apr 24, 2003, 2:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Jackson Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
196
WUUS54 KSHV 241845
SVRSHV
LAC049-241930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CDT THU APR 24 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 230 PM CDT
* AT 145 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF
JONESBORO...MOVING NORTHEAST AT 50 MPH.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 230 PM CDT.
LAT...LON 3215 9266 3223 9272 3239 9238 3232 9231
3221 9231 3215 9246
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:00 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 24, 10:00 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT THU APR 24 2003 LOOKS LIKE A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR MUCH OF THE AREA. CURRENT SOUNDING POINTS TO AN ACTIVE DAY WITH A LI OF -9...CAPE ABOVE 4000...HELICITY OF 400...AND AN ABUNDANCE OF MOISTURE AND LOW LEVEL SHEAR. THE ONLY THING LACKING RIGHT NOW IS HEATING AT THE SURFACE TO START THE CONVECTION. WHEN AND IF STORMS DEVELOP LOOK FOR SUPERCELLS...PRODUCING LARGE HAIL AND TORNADIC ACTIVITY. I BELIEVE THE BULK OF THE ACTIVITY FOR MY AREA WILL BE GENERALLY SOUTH OF I20...AS THIS IS WHERE THE DEEPEST MOISTURE IS...AND SOME MID LEVEL DRYING IS TAKING PLACE ACROSS THE NORTHWESTERN THIRD OF THE CWA. FORECAST LOOKS FAIRLY GOOD...BUT WILL ADJUST TEMPS IN THE ZONE UPDATE...AS A COUPLE OF SITES ARE ALREADY WITHIN A CATEGORY OF THE FORECASTED MAXES. ELEVEN .SHV...NONE.
Hazardous weather outlook, Apr 24, 12:00 PM CDT, 1 hour 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR MUCH OF THE AREA. THE CURRENT ATMOSPHERIC ENVIRONMENT WILL LIKELY PRODUCE LONG LIVED SUPERCELLS THAT PRODUCE LARGE HAIL AND TORNADIC ACTIVITY. THE BULK OF THE ACTIVITY WILL REMAIN SOUTH OF I20...WITH SOME STORMS DEVELOPING IN PARTS OF NORTH CENTRAL LOUISIANA AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 24, 8:00 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
800 AM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 AM FLORIEN LA .75 INCH HAIL
04/24/03 SABINE REPORT FROM LAW ENFORCEMENT
15Special weather statement, Apr 24, 10:55 AM CDT, 2 hours 50 minutes before
LAZ010>014-017>022-TXZ152-153-165>167-241700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CDT THU APR 24 2003 ...SEVERE THUNDERSTORM WATCH EXPIRED... ...TORNADO WATCH CLEARED... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER THIS MORNING...FOR EAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA...HAS EXPIRED... AND IS NO LONGER IS EFFECT. IN ADDITION...THE NATIONAL WEATHER SERVICE HAS CLEARED ANGELINA AND NACOGDOCHES COUNTIES IN EAST TEXAS...FROM THE TORNADO WATCH ISSUED EARLIER TODAY. ALTHOUGH THESE WATCHES ARE NO LONGER IN EFFECT...RESIDENTS OF THE FOUR STATE AREA...SHOULD STAY ALERT FOR POSSIBLE REDEVELOPMENT OF STRONG THUNDERSTORMS DURING THE AFTERNOON.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 30 min |
| Apr 24, 6:17 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 58 min |
| Apr 24, 6:56 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 64 min |
| Apr 24, 8:28 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 17 min |
| Apr 24, 8:41 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 34 min |
| Apr 24, 12:46 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 29 min |
| Apr 24, 1:03 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 42 min |
| Apr 24, 1:08 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 52 min |
| Apr 24, 1:26 PM CDT | Severe Thunderstorm Warning | SHV | Union | 64 min |
| Apr 24, 2:00 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 45 min |
| Apr 24, 3:08 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.